Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 20, 2014, 3:34 AM CST for 16 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:34 AM CST (09:34 UTC)
- In effect from
- Feb 20, 2014, 12:00 PM CST
- Expired
- Feb 21, 2014, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Lee County, VA, Russell County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 28 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS74 KMRX 200934 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT ACROSS THE SOUTHWEST VIRGINIA AND EAST TENNESSEE MOUNTAINS AND FOOTHILLS...SOUTHWEST NORTH CAROLINA AND ALONG THE CUMBERLAND PLATEAU... .GUSTY SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON THROUGH LATE TONIGHT. STRONG SOUTHERLY WINDS WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS THE ADVISORY AREAS...PARTICULARLY DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL SUBSIDE BY EARLY FRIDAY MORNING AS THE COLD FRONT AND THE ASSOCIATED THUNDERSTORM ACTIVITY SHIFT EAST OF THE REGION. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-006-201745- /O.NEW.KMRX.WI.Y.0004.140220T1800Z-140221T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...NORTON...LEBANON 434 AM EST THU FEB 20 2014 /334 AM CST THU FEB 20 2014/ ...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY. * TIMING...THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS...20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. MOTORISTS MAY BE SUSCEPTIBLE TO SOME BRISK CROSS WINDS WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
955 WWUS74 KMRX 201516 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1016 AM EST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .SOUTHERLY WINDS WILL STRENGTHEN THIS AFTERNOON...AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-006-210000- /O.CON.KMRX.WI.Y.0004.140220T1800Z-140221T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...NORTON...LEBANON 1016 AM EST THU FEB 20 2014 /916 AM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 4 AM EST /3 AM CST/ FRIDAY... * EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH WILL BE POSSIBLE. * TIMING...THIS AFTERNOON THROUGH LATE TONIGHT. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
588 WWUS74 KMRX 202023 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .STRONG SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-006-210500- /O.CON.KMRX.WI.Y.0004.000000T0000Z-140221T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...NORTON...LEBANON 323 PM EST THU FEB 20 2014 /223 PM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY MORNING... * EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 50 MPH WILL BE POSSIBLE. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
709 WWUS74 KMRX 210253 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 953 PM EST THU FEB 20 2014 ...WINDY CONDITIONS EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA... .STRONG SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 45 MPH...WILL BE POSSIBLE TONIGHT OVER THE HIGHER ELEVATIONS OF EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087- 098-102-VAZ001-002-006-210900- /O.CON.KMRX.WI.Y.0004.000000T0000Z-140221T0900Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN- COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER- BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE- SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN... JONESVILLE...WISE...NORTON...LEBANON 953 PM EST THU FEB 20 2014 /853 PM CST THU FEB 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... * EVENT...STRONG SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH... WITH HIGHER GUSTS UP TO 50 MPH WILL BE POSSIBLE. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...MINOR TREE DAMAGE AND LOCALIZED POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BE SUSCEPTIBLE TO STRONG CROSS WINDS...WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:53 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 20, 2:53 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 353 AM EST THU FEB 20 2014 .SHORT TERM /TODAY THROUGH FRIDAY/... THE MAIN FOCUS FOR THE SHORT TERM WILL BE THE STRONG STORM SYSTEM THAT WILL MOVE THROUGH THE OHIO AND TENNESSEE VALLEYS THIS AFTERNOON AND TONIGHT...BRINGING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA ALONG/AHEAD OF A COLD FRONTAL BOUNDARY THAT WILL SWEEP EAST. AHEAD OF THE FRONT DURING THE DAY...BREEZY SOUTHERLY WINDS WILL HELP TO PUSH HIGH TEMPERATURES INTO THE LOWER 70S ACROSS MUCH OF THE REGION AND DEWPOINTS WELL INTO THE MIDDLE 50S. THIS WARM/MOIST AIR WILL LINGER AHEAD OF THE FRONT WELL INTO THE EVENING HOURS. ALOFT...A STRONG UPPER-LEVEL JET OVER THE OHIO VALLEY WILL PLACE THE TENNESSEE VALLEY IN THE FAVORED RIGHT ENTRANCE REGION AND PROMOTE STRONG UPPER-LEVEL DIVERGENCE AND LIFT ALONG THE ADVANCING FRONTAL BOUNDARY THIS EVENING AND TONIGHT. THE LATEST MODEL PROJECTIONS ARE SLIGHTLY SLOWER WITH THE TIMING...AND INDICATE A LINE OF STORMS APPROACHING THE WESTERN CUMBERLAND PLATEAU ZONES AROUND 03-04Z AND MOVING INTO THE SOUTHERN/CENTRAL VALLEYS AROUND 06Z FRIDAY. DESPITE THE SLIGHTLY LATER PROJECTIONS FOR THE ONSET OF THIS ACTIVITY...AN ENVIRONMENT FAVORABLE FOR THE SUSTAINMENT OF STRONG TO SEVERE THUNDERSTORMS WILL STILL BE PRESENT...PARTICULARLY GIVEN THE VERY STRONG BULK SHEAR VALUES ASSOCIATED WITH THIS SYSTEM. HOWEVER...MODEL SOUNDINGS AT KCHA...KCSV..AND KTYS ALSO INDICATE APPRECIABLE SURFACE BASED INSTABILITY AOA 400 TO 500 J/KG...WITH SOME ADDITIONAL CAPE TO WORK WITH ALOFT. HELICITY VALUES ARE ALSO FAIRLY HIGH AND UP TO 500 TO 600 M2/S2 OVER THE PLATEAU AND SOUTHERN VALLEY. ALL SAID...THIS WILL RESULT IN THE SUSTAINMENT OF THE SQUALL-LINE AND SEVERE WEATHER THREAT INTO OUR AREA WELL AFTER SUNSET. GIVEN THE LINEAR MODE OF THE THUNDERSTORMS AND THE STRONG WIND FIELD IN PLACE...AM EXPECTING DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH TO BE THE PRIMARY THREAT. HOWEVER...THE STRONG 0-1 KM SHEAR AND HELICITY VALUES WILL ALSO ALLOW FOR AN ISOLATED TORNADO THREAT...PARTICULARLY IN AREAS WHERE LOW-LEVEL WINDS MAY STAY LOCALLY BACKED AHEAD OF THE LINE...AND WITH ANY SUPERCELLUAR OR BOOK-END VORTEX STRUCTURES WITHIN THE LINE. SOME LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...THOUGH GIVEN THE FAST MOVING NATURE OF THESE STORMS...ANY LONG-TERM FLOODING CONCERNS WILL BE MINIMAL. EVENTUALLY LATE TONIGHT THE LINE WILL OUTPACE THE FAVORABLE UNSTABLE AREA AND BEGIN TO WEAKEN AS IT APPROACHES THE MOUNTAINS AND NORTHEAST TENNESSEE BY DAYBREAK. HOWEVER...THE THREAT FOR STRONG WINDS WITHIN THE EXISTING LINE WILL STILL BE POSSIBLE IN THESE AREAS AS WELL. ON FRIDAY...THE LINE WILL BEGIN TO MOVE EAST OF THE REGION...LEAVING SOME LINGERING MORNING SHOWERS BEFORE CLEARING OCCURS BY THE AFTERNOON. .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WEATHER BECOMES QUITE TRANQUIL AFTER THE STRONG STORM SYSTEM IN THE SHORT TERM PERIODS. NEARLY ZONAL FLOW ALOFT THROUGH THE WEEKEND...THEN SOME UPPER LEVEL TROUGHING DEVELOPS OVER NRN PLAINS AND UPPER MIDWEST STATES. THIS SHIFTS THE FLOW ALOFT TO SLIGHTLY NW...BUT GENERALLY NOT MUCH MOISTURE INDICATED FOR ANY SYSTEM TO WORK WITH. A WEAK COLD FRONT SAGGING SOUTH ON SUNDAY LOOKS STARVED FOR MOISTURE...SO I DROPPED THE SLIGHT CHANCE POPS. SURFACE RIDGING SHOULD KEEP MONDAY DRY AND I KEPT THE LOW POPS IN FOR MONDAY NIGHT AND TUESDAY FOR NOW. NO REASON TO MENTION ANY RAIN FOR WEDNESDAY. FOR TEMPS...AGREE WITH PREVIOUS SHIFT THAT FAVORING THE COOLER ECM MOS FOR SUNDAY THROUGH WEDNESDAY IS THE BEST COURSE TO TAKE. THE LOW LEVEL FLOW STAYING W TO N NOT ONLY LIMITS MOISTURE...BUT SHOULD KEEP TEMPS NEAR OR SLIGHTLY BELOW SEASONAL VALUES. THE WARMEST DAY WILL CLEARLY BE SATURDAY WITH HIGHS MOSTLY IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 74 44 59 33 66 / 20 100 20 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 46 56 32 63 / 20 100 40 0 0 OAK RIDGE, TN 70 44 57 32 61 / 20 100 30 0 0 TRI CITIES AIRPORT, TN 68 47 52 25 59 / 20 100 50 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP/TG
Hazardous weather outlook, Feb 19, 1:48 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 248 PM EST WED FEB 19 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-202000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 248 PM EST WED FEB 19 2014 /148 PM CST WED FEB 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT AND THURSDAY... ISOLATED THUNDERSTORMS THIS MORNING COULD BRIEFLY REACHED STRONG TO MARGINALLY SEVERE LEVELS...AND WERE ASSOCIATED WITH A WARM FRONT ACROSS THE CENTRAL TENNESSEE VALLEY. GUSTY WINDS AND HAIL UP TO DIME SIZE WOULD BE THE MAIN THREATS WITH THE STRONGEST STORMS. A WEAK COLD FRONT WILL MOVE THROUGH MOST OF THE REGION BY THIS AFTERNOON...WITH A FEW SHOWERS AND PERHAPS A THUNDERSTORM OR TWO OCCURRING AHEAD OF AND ALONG THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...RISK OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS FOR THURSDAY NIGHT... A DEEPENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI AND OHIO VALLEYS ON THURSDAY WILL DRAG A COLD FRONT INTO THE TENNESSEE VALLEY THURSDAY NIGHT...AND BRING THE POSSIBILITY OF SOME STRONG TO SEVERE THUNDERSTORMS. GIVEN THE STRONG WIND FIELD ASSOCIATED WITH THIS STORM SYSTEM...DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE STRONGEST STORMS...BUT ISOLATED TORNADOES COULD ALSO OCCUR. IN ADDITION...WINDY CONDITIONS CAN BE EXPECTED THURSDAY NIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT. WIND ADVISORIES MAY BE REQUIRED FOR PARTS OF THE REGION...WITH WIND GUSTS UP TO 45 MPH POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.